Alert archive / California / Coastal Flood Statements in 2007
Coastal Flood Statement 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this coastal flood statement at Dec 27, 2007, 3:32 PM PST for 8 counties in California. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 3:32 PM PST (23:32 UTC)
- Expired
- Dec 28, 2007, 4:38 AM PST
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -289 m²/s²
- 0-3 km storm-relative helicity
- -328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMTR 272332 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 332 PM PST THU DEC 27 2007 ...ABOVE NORMAL SWELL AND SURF ALONG THE CENTRAL COAST TONIGHT... CAZ006-505-509-514-515-280745- /O.NEW.KMTR.CF.S.0001.071227T2332Z-071228T1700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 332 PM PST THU DEC 27 2007 PERSISTENT WESTERLY FLOW ACROSS THE PACIFIC IS RESULTING IN ABOVE NORMAL SWELL AND HIGHER-THAN-NORMAL SURF CONDITIONS ALONG THE CENTRAL COAST FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY TONIGHT. SWELL WAVES FROM 13 TO 15 FEET WITH LONG PERIODS COMBINED WITH A 3-FOOT HIGH TIDE AT 1 AM TONIGHT WILL RESULT IN HIGH SURF OVERNIGHT. WHILE NOT MEETING HIGH SURF ADVISORY CRITERIA... NONETHELESS...THE PUBLIC SHOULD BE AWARE OF THE HIGHER-THAN- NORMAL SURF RESULTING FROM THE HIGHER WAVES AND REMAIN VIGILANT WHEN NEAR THE WATER. RAIN WILL SPREAD OVER THE CENTRAL COAST THIS EVENING AND TONIGHT WITH RAIN AMOUNTS UP TO AN INCH IN NORTHERN SONOMA COUNTY TO A COUPLE OF TENTHS OF AN INCH IN INLAND MONTEREY COUNTY. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR UPDATED WEATHER INFORMATION. $$ GUDGEL
1 follow-up statement
000 WHUS46 KMTR 281238 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 438 AM PST FRI DEC 28 2007 CAZ006-505-509-514-515-281345- /O.CAN.KMTR.CF.S.0001.000000T0000Z-071228T1700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 438 AM PST FRI DEC 28 2007 THE PERIOD OF ABOVE NORMAL SEAS HAS ENDED. 10 TO 13 FOOT SEAS WITH 14 TO 15 SECONDS PERIODS WILL CONTINUE BUT NO HAZARDOUS CONDITIONS ARE FORECAST TODAY. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this coastal flood statement went out at Dec 27, 3:00 PM PST, 32 minutes earlier.
Area forecast discussion, Dec 27, 3:00 PM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
300 PM PST THU DEC 27 2007
.DISCUSSION...OVERRUNNING CLOUD SHIELD AHEAD OF ONCOMING PACIFIC
SYSTEM WITH THE SURFACE LOW N57/W155 AND OCCLUSION EXTENDING
SOUTHEAST TO TRIPLE POINT NEAR N43/W128 AT 21Z. TEMPERATURES
RUNNING 3 TO 6 DOWN FROM 24 HOURS DUE TO THE CLOUD COVER WITH HIGHS
FOR THE DAY AROUND THE CENTRAL COAST TO REACH ONLY AROUND 50 TO THE
LOWER 50S. SOME SHOWER ACTIVITY ALREADY SHOWING UP IN NORTHERN
SONOMA COUNTY WITH RAIN EXPECTED VICINITY OF SAN FRANCISCO BY THE
EARLY EVENING HOURS. HIGH LIKELIHOOD OF PRECIPITATION ALTHOUGH RAIN
AMOUNTS EXPECTED TO VARY FROM OVER AN INCH IN THE NORTHERN PORTIONS
OF THE NORTH BAY COUNTIES TO JUST A COUPLE OF TENTHS IN THE
INTERIOR SOUTHEAST MONTEREY COUNTY AREA. FIRST SHOT OF RAIN THIS
EVENING WITH ANOTHER FRONTAL PUSH FRIDAY EVENING. OVER THE NEXT
48 HOURS THE MOIST WNW FLOW WILL RESULT IN PERSISTENT CLOUDY
CONDITIONS. ALTHOUGH SNOW LEVELS DOWN TO ABOUT 4000 FEET FOR THE
COASTAL COUNTIES...RESIDUAL AND TRAPPED COLD AIR IN DEEPER INLAND
VALLEYS COULD INITIALLY RESULT IN SOME FROZEN PRECIPITATION BEFORE
MODERATION OF THE LOWER LEVEL AIR MASS OCCURS...ESPECIALLY INTERIOR
CALIFORNIA AREAS.
WHILE THE RAIN EVENT IS SIGNIFICANT IT IS NOT OUT OF THE ORDINARY.
HOWEVER...PERSISTENT WESTERLY COMPONENT TO THE WEATHER SYSTEMS IS
SUPPORTING ABOVE NORMAL SEA SWELL CONDITIONS. ALTHOUGH NOT MEETING
ADVISORY CRITERIA...WILL ISSUE COASTAL FLOOD STATEMENT FOR GENERAL
CAUTION FOR PUBLIC IN CONSIDERATION OF HIGH TIDE TONIGHT AT 1 AM IN
COMBINATION WITH THE 12 TO 15 FOOT SWELL OVER AT LEAST THE NEXT 18
HOURS.
WITH THE SFO-ACV PRESSURE GRADIENT TURNED TO 4MB BY MID-AFTERNOON
SURFACE WINDS ARE BACKING TO SOUTHERLY DIRECTIONS IN THE PRE-
FRONTAL CONDITION. ACROSS THE PACIFIC SOMEWHAT ZONAL WIND FLOW WILL
CONTINUE THE MOISTURE FEED TOWARD THE WEST COAST. HOWEVER...A
PERSISTENT LOW-LATITUDE RIDGE ALONG THE CALIF COAST RESULTS IN
MOVING THE ZONAL FLOW AS FAR SOUTH AS N20 LATITUDE WEST OF THE
DATELINE TO NEAR N40 ALONG THE WEST COAST. THE FRONTAL SYSTEMS THEN
MOVE FROM THE LOWER GULF OF ALASKA SOUTHEAST ACROSS CALIFORNIA.
WHILE THE INITIAL SYSTEM INDICATED A SUPPORTING JET OF 140KT...THE
RIDGE WEAKENS THE SYSTEMS QUICKLY AND PRECIPITATION FORECAST AMOUNTS
FALL OFF RAPIDLY SOUTH OF THE BAY AREA. WHILE FORECAST AMOUNTS MAY
FALL OFF...THE RAIN PROBABILITIES REMAIN HIGH FOR TONIGHT AND AGAIN
SATURDAY NIGHT.
AS H5 HEIGHTS BEGIN TO BUILD ALONG THE COAST ON SUNDAY...A FULL
LATITUDE RIDGE ESTABLISHES AT THE LAST OF THE YEAR REACHING 578DM
MONDAY EVENING OVER THE CENTRAL COAST. THE RIDGE EDGES INLAND OVER
THE GREAT BASIN FOR NEW YEARS DAY WITH A DRY SOUTHWEST FLOW AND
EXPECTED RELATIVELY MILD MID-WINTER TEMPERATURES FOR NEW YEARS DAY.
THE WEST COAST RIDGE CONTINUES TO MOVE SLOWLY EAST FROM EARLY TO
MID-WEEK. THERE IS SOME MEDIUM RANGE MODEL CONSISTENCY ESTABLISHING
IN REGARD TO A BROAD FETCH OF PACIFIC ZONAL FLOW REACHING ONTO THE
CENTRAL COAST LATE NEXT WEEK. BY EARLY NEXT FRIDAY SUBSTANTIAL RAIN
WOULD BEGIN TO FALL OVER NORTHERN CALIFORNIA PRIMARILY NORTH OF THE
I-80 CORRIDOR SHOULD MODELS VERIFY.
.PREVIOUS AVIATION...VFR THIS MORNING WITH LIGHT NW WINDS THROUGH
EARLY AFTERNOON. HIGH CLOUDS WILL INCREASE FROM NORTH TO SOUTH
THROUGH THE DAY BUT NO LOW CIGS FORECAST. NEXT ITEM TO CONSIDER WILL
BE WHEN WINDS SHIFT TO A SOUTHEAST DIRECTION AHEAD OF TONIGHTS FRONT.
MODEL OUTPUT SUGGESTS ONSHORE WINDS THROUGH ABOUT 00Z...THEN EXPECT
WINDS TO SHIFT TO A SOUTHEAST DIRECTION AT MOST TERMINALS SHORTLY
AFTER 00Z WITH RAIN DEVELOPING IN THE NORTH BAY AT KSTS AND THEN
SPREADING SOUTHWARD THIS EVENING OVER THE BAY AREA AND EVENTUALLY MRY
BAY REGION. THIS WILL LEAD TO SEVERAL HOURS OF WET RUNWAYS WITH WIND
SPEEDS IN EXCESS OF 7 KNOTS OUT OF THE SOUTHEAST.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...POINT ARENA TO POINT PIEDRAS BLANCAS AND MRY BAY.
...ROUGH BAR
PUBLIC FORECAST: GUDGEL
AVIATION/MARINE: C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 27, 4:34 AM PST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 434 AM PST THU DEC 27 2007 CAZ006-505>518-PZZ530-535-281245- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- MONTEREY BAY- 434 AM PST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND PACIFIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BEGIN TO SPREAD RAIN ACROSS CENTRAL CALIFORNIA TODAY. PRECIPITATION IS EXPECTED TO BEGIN IN SONOMA COUNTY LATE THIS MORNING AND SPREAD TO THE SOUTH THROUGH THE DAY. BY LATE THIS EVENING ALL AREAS OF THE CENTRAL COAST ARE FORECAST TO HAVE RAIN. TOTAL RAINFALL AMOUNTS BY TONIGHT SHOULD BE GREATER FOR AREAS NORTH OF SAN FRANCISCO WHERE BETWEEN A QUARTER AND HALF AN INCH OF RAIN MAY FALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN IS EXPECTED TO DISSIPATE THE FIRST HALF OF FRIDAY BEFORE ANOTHER STORM PUSHING INTO CENTRAL CALIFORNIA TOWARD FRIDAY EVENING. RAINFALL IS AGAIN FORECAST TO BE THE HIGHEST FOR LOCATIONS NORTH OF SAN FRANCISCO. NICE WEATHER WILL RETURN TO OUR AREA FOR THE FIRST HALF OF NEXT WEEK .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
Nearby
Coastal Flood Statements in California, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.